Studies continue to put a harsh light on proton pump inhibitors (PPIs), which are medications used...READ MORE
Exposure to Low T Medications Can Also Have Devastating Effects on Women and Children
While Low T medications have mostly been linked to severe health issues in men, women and children have also suffered adverse affects. Accidental exposure can scar a child for life and cause disturbing changes in a woman’s appearance and mental state.
How Can This Happen?
Coming into contact with a topical testosterone product is a lot easier than you may think. If a wife hugs her husband, or a curious child somehow gets hold of a testosterone gel, the results can be horrible. A boy or girl could come into contact with leftover gel on an unwashed towel or piece of clothing.
The risk is so great, in fact, the U.S. Food and Drug Administration issued a black-box warning – the strongest it can issue – for Low T gels AndroGel and Testim in 2009.
The FDA warned that secondary exposure to a topical Low T gel or medication can result in the development of enlarged genitals and advanced aging of the bones. This can lead to children being shorter in height than they would have been had they not suffered Low T medication exposure. Women may experience premature pubic hair growth and increasingly aggressive behavior.
Thankfully, there are several things someone taking Low T can do in order to reduce the risk of secondary exposure. For instance, the FDA recommends that doctors and other healthcare advisors warn patients that Low T products must only be used as directed, and that patients must follow all instructions to the letter.
Once a topical Low T product is used, the area where it is applied must be allowed to completely dry before it is covered with any type of clothing. The person taking the drug must then wash his hands thoroughly, as well as the countertop or sink where the medication was applied.